MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEAXL2835
Medical Device Problem Codes Device Slipped (1584); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic sigmoidectomy, while being applied on the sigmoid colon, the space between the cartridge and anvil did not close and was the green bar was not visible in the indicator window.The device did not fire.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the staple guide noted the presence of a full complement of staples.The anvil of the instrument was observed to be not tilted and separated from the instrument.Functionally, the device was applied over the appropriate test media producing acceptable results.The knife cut the test media cleanly and completely and the staple line was properly formed.There was no difficulty in closing the anvil and cartridge.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported conditions.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9488393
Report Number2647580-2019-06209
Device Sequence Number16664174
Product Code GDW
UDI-Device Identifier10884523006148
UDI-Public10884523006148
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberEEAXL2835
Device Catalogue NumberEEAXL2835
Device Lot NumberP9C1489KY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight55